MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0210
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the first returned ruby coil lp revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.Forceful advancement against this resistance likely contributed to the pusher assembly kink and fracture observed near the mid-joint.Further evaluation revealed that the embolization coil was detached within the introducer sheath and additional pusher assembly kinks.The detached embolization coil was likely a result of the pusher assembly fracture.The additional kinks were likely incidental to the complaint.Evaluation of the second returned ruby coil lp revealed that the device was returned without its introducer sheath; therefore, the reported complaint could not be confirmed.Further evaluation revealed that the pet lock was damaged, the pull tube was not present on the proximal end of the pusher assembly, the pusher assembly had kinks and the embolization coil had offset coil winds.This damage was not mentioned in the reported complaint and was likely incidental.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-00836.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat gastrointestinal bleeding (gi bleed) using ruby coil lps.During the procedure, two ruby coil lps would not advance from the starting position of the introducer sheaths.Therefore, ruby coil lps were removed.The procedure was completed using new ruby coil lps.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11711302
Report Number3005168196-2021-00835
Device Sequence Number19833263
Product Code HCG
UDI-Device Identifier00815948021761
UDI-Public00815948021761
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/26/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2025
Device Model NumberRBYLP0210
Device Catalogue NumberRBYLP0210
Device Lot NumberF99786
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2021
Initial Report FDA Received Date04/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005